Alert archive / Alabama / Coastal Flood Statements in 2011

Coastal Flood Statement 1, NWS Mobile, AL

March 8, 2011

NWS Mobile, AL issued this coastal flood statement at Mar 8, 2011, 2:14 PM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2011, 2:14 PM CST (20:14 UTC)
Expired
Mar 9, 2011, 3:28 PM CST
In force
25 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

891 
WHUS44 KMOB 082014
CFWMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
214 PM CST TUE MAR 8 2011

...HEAVY SURF ON AREA BEACHES AND MINOR COASTAL FLOODING TODAY AND
TONIGHT ON AREA SOUNDS AND BAYS...

FLZ002-004-006-090430-
/O.NEW.KMOB.SU.Y.0001.110309T0000Z-110310T0300Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
214 PM CST TUE MAR 8 2011

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 PM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 PM CST
WEDNESDAY. 

...HEAVY SURF THROUGH TOMORROW AFTERNOON ALONG WITH A HIGH RIP
CURRENT RISK...

AS SOUTHERLY WINDS CONTINUE TO INCREASE THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT...ROUGH SURF WILL CONTINUE ALONG NORTHWEST
FLORIDA BEACHES. HEAD HIGH BREAKERS (5-7 FEET) IN VERY ROUGH SURF
IS FORECAST. THE RESULTANT WAVE RUN UP MAY CAUSE SOME MINOR COASTAL
FLOODING AT THE TIME OF HIGH TIDE TOMORROW AFTERNOON. THE RIP CURRENT RISK
WILL REMAIN ELEVATED IN THE HIGH CATEGORY TONIGHT AND TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS HIGH SURF WILL AFFECT BEACHES IN THE
ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION.

&&

$$

ALZ063-064-090430-
/O.NEW.KMOB.CF.S.0001.110308T2014Z-110310T0300Z/
LOWER MOBILE-LOWER BALDWIN-
214 PM CST TUE MAR 8 2011

...MINOR COASTAL FLOODING TONIGHT AND TOMORROW OVER MOBILE BAY AND THE SOUND...

...THE RISK OF RIP CURRENTS IS HIGH...

AS SOUTHERLY WINDS CONTINUE TO INCREASE THIS EVENING AHEAD OF AN
APPROACHING COLD FRONT...WATER WILL CONTINUE PILING ALONG THE UPPER
REACHES OF MOBILE BAY AND THE MISSISSIPPI SOUND. ASTRONOMICAL TIDES
ARE ALREADY RUNNING JUST OVER ONE FOOT ABOVE PREDICTION. HIGH TIDE
TOMORROW AFTERNOON IS AROUND 1 PM. AT THAT TIME...TIDES MAY BE RUNNING
1 TO 2 FEET ABOVE NORMAL...SO MINOR COASTAL FLOODING IS FORECAST. WATERS
WILL ALSO BE SLOW TO RECEDE AFTER THE TIME OF HIGH TIDE. 

ALSO...DAUPHIN ISLAND AND THE GULF SHORES ALABAMA BEACHES WILL ALSO
HAVE RELATIVELY HIGHER BREAKER HEIGHTS (NEAR HEAD HIGH OR 4-6 FEET)
AND VERY ROUGH SURF. THIS WILL CAUSE WAVE RUN UP WHICH MAY ACT TO
CAUSE MINOR FLOODING ALONG THE BEACHES. THE RIP CURRENT RISK WILL REMAIN
ELEVATED IN THE HIGH CATEGORY TONIGHT AND TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING RIP
CURRENTS AND LOCALIZED BEACH EROSION.

$$
2 follow-up statements
769 
WHUS44 KMOB 090415
CFWMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1015 PM CST TUE MAR 8 2011

...HEAVY SURF ON AREA BEACHES AND MINOR COASTAL FLOODING TODAY
AND TONIGHT ON AREA SOUNDS AND BAYS...

FLZ002-004-006-091215-
/O.CON.KMOB.SU.Y.0001.000000T0000Z-110310T0300Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
1015 PM CST TUE MAR 8 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST
WEDNESDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST WEDNESDAY. 

...HEAVY SURF THROUGH TOMORROW AFTERNOON ALONG WITH A HIGH RIP
CURRENT RISK...

AS SOUTH WINDS CONTINUE TO INCREASE AHEAD OF AN APPROACHING COLD
FRONT...ROUGH SURF WILL CONTINUE ALONG NORTHWEST FLORIDA BEACHES.
BREAKERS 4 TO 6 FEET OR HIGHER WILL BRING VERY ROUGH SURF CONDITION.
THIS WILL BRING WAVE RUN UP WHICH MAY CAUSE SOME MINOR COASTAL
FLOODING AT THE TIME OF HIGH TIDE TOMORROW AFTERNOON. RIP CURRENT
RISK WILL REMAIN HIGH TONIGHT AND TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS HIGH SURF WILL AFFECT BEACHES IN THE
ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH EROSION.

&&

$$

ALZ063-064-091215-
/O.CON.KMOB.CF.S.0001.000000T0000Z-110310T0300Z/
LOWER MOBILE-LOWER BALDWIN-
1015 PM CST TUE MAR 8 2011

...MINOR COASTAL FLOODING TONIGHT AND TOMORROW OVER MOBILE BAY
AND SOUNDS BEHIND BARRIER ISLANDS...

...THE RISK OF RIP CURRENTS IS HIGH...

AS SOUTH WINDS CONTINUE TO INCREASE AHEAD OF AN APPROACHING COLD
FRONT...WATER WILL CONTINUE PILING ALONG THE UPPER REACHES OF MOBILE
BAY AND THE MISSISSIPPI SOUND. PREDICTED TIDES ARE ALREADY RUNNING
JUST OVER A FOOT ABOVE PREDICTION. HIGH TIDE WEDNESDAY AFTERNOON IS
AROUND 1 PM. AT THAT TIME...TIDES MAY BE RUNNING 1 TO 2 FEET ABOVE
NORMAL...SO MINOR COASTAL FLOODING IS EXPECTED. WATER WILL ALSO BE
SLOW TO RECEDE AFTER HIGH TIDE BECAUSE OF THE STRONG SOUTH WIND.
ALABAMA BEACHES FROM DAUPHIN ISLAND TO GULF SHORES AND BEYOND WILL
ALSO HAVE RELATIVELY HIGHER BREAKER HEIGHTS. THIS IS AROUND HEAD HIGH
OR 4 TO 6 FEET BRINGING VERY ROUGH SURF CONDITIONS. THIS IS LIKELY TO
CAUSE WAVE RUN UP WHICH WOULD BRING MINOR FLOODING ALONG THE BEACHES.
THE RIP CURRENT RISK WILL REMAIN HIGH TONIGHT AND TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH SURF WILL AFFECT BEACHES IN THE ADVISORY AREA...PRODUCING
RIP CURRENTS AND LOCALIZED BEACH EROSION.

$$
375 
WHUS44 KMOB 092128
CFWMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
328 PM CST WED MAR 9 2011

...HIGH SURF ADVISORY CANCELLED...

.THE STRONG SOUTHERLY WINDS THAT RESULTED IN HEAVY SURF ALONG THE
ALABAMA AND NORTHWEST FLORIDA PANHANDLE ARE IN THE PROCESS OF
DECREASING...AND THE HIGH SURF HAS SUFFICIENTLY SUBSIDED TO END THE
HIGH SURF ADVISORY.

FLZ002-004-006-092230-
/O.CAN.KMOB.SU.Y.0001.000000T0000Z-110310T0300Z/
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
328 PM CST WED MAR 9 2011

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE HIGH
SURF ADVISORY. 

THE STRONG SOUTHERLY WINDS THAT RESULTED IN HEAVY SURF ALONG THE
ALABAMA AND NORTHWEST FLORIDA PANHANDLE ARE IN THE PROCESS OF
DECREASING...AND THE HIGH SURF HAS SUFFICIENTLY SUBSIDED TO END THE
HIGH SURF ADVISORY.

$$

ALZ063-064-092230-
/O.CAN.KMOB.CF.S.0001.000000T0000Z-110310T0300Z/
LOWER MOBILE-LOWER BALDWIN-
328 PM CST WED MAR 9 2011

...MINOR COASTAL FLOODING TONIGHT NO LONGER EXPECTED...

THE STRONG SOUTHERLY WINDS HAVE SUBSIDED...BRINGING AN END TO THE
POTENTIAL FOR MINOR COASTAL FLOODING.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this coastal flood statement went out at Mar 8, 6:07 AM CST, 8 hours 7 minutes earlier.

Area forecast discussion, Mar 8, 6:07 AM CST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
607 AM CST TUE MAR 8 2011

...FLASH FLOOD WATCH AREA WIDE 6AM TO 6 PM WEDNESDAY...

...CHANCE FOR SEVERE STORMS LATE TONIGHT AND WEDNESDAY...

.UPDATE...EVERYTHING GENERALLY ON TRACK...WITH ONLY SOME
MINOR...INSIGNIFICANT TWEAKING HERE AND THERE TO TODAY'S FORECAST.

/16

&&

.AVIATION...(18Z ISSUANCE)...CURRENT MVFR CIGS EXPECTED TO REMAIN
THROUGH MOST OF THE DAY...THEN DROP THIS EVENING INTO IFR LEVELS AS
SYSTEM APPROACHES FROM WEST. INCREASE IN PRECIP COVERAGE
EXPECTED...WITH ISOLATED TO SCATTERED NNE-WARD MOVING SHRA SPREADING
EASTWARD...AND A SQUALL LINE MOVING ACROSS THE AREA BEGINNING JUST
BEFORE SUNRISE. ANOTHER...LESS ORGANIZED LINE OF MAINLY SHRA WILL
MOVE OVER THE AREA LATE IN THE MORNING AND AFTERNOON HOURS WITH THE
FRONT PROPER.

/16
&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH FROM 6 AM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
     COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
     MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
     WASHINGTON...AND WILCOX.

FL...FLASH FLOOD WATCH FROM 6 AM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
     COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
     AND INLAND SANTA ROSA.

MS...FLASH FLOOD WATCH FROM 6 AM WEDNESDAY TO 6 PM WEDNESDAY FOR THE
     FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
     WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Mar 8, 9:00 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
900 AM CST TUE MAR 8 2011

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-082145-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
900 AM CST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

AS A STRONG UPPER SYSTEM APPROACHES FROM THE WEST...THERE WILL BE AN
INCREASE IN THE COVERAGE OF SHOWERS FROM THE WEST TODAY...AND WITH
AN INCREASE IN INSTABILITY TONIGHT INTO WEDNESDAY...A CHANCE OF
THUNDERSTORMS MIXING IN. THE THUNDERSTORMS WILL BEGIN TO APPEAR IN
THE LATE EVENING TO OVERNIGHT HOURS...AND WITH AN INCREASE IN UPPER
DYNAMICS STARTING TO APPROACH THE AREA...A FEW MAY BECOME STRONG TO
SEVERE...MAINLY AFTER MIDNIGHT. WESTERN SECTIONS OF THE AREA WILL
SEE THE INITIAL INCREASE IN THE RISK OF SEVERE WEATHER...WITH
DAMAGING WINDS THE PRIMARY THREAT...BOTH FROM SMALL CELLS MOVING
NORTH-NORTHEAST OVER THE AREA...AHEAD OF A SQUALL LINE EXPECTED TO
START MOVING OVER SOUTHEAST MISSISSIPPI AROUND SUNRISE. ISOLATED
TORNADOES CAN NOT BE RULED OUT WITH THE SEVERE CELLS.

A STRONG SOUTHEASTERLY WIND FLOW WILL MAKE HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE SQUALL LINE IS EXPECTED TO BE STARTING TO MOVE OVER THE AREA AT
SUNRISE WEDNESDAY...WITH ISOLATED TO SCATTERED NORTH-NORTHEASTWARD
MOVING CELLS AHEAD. AS THE DAY PROGRESSES...THIS SQUALL LINE WILL
MOVE OVER THE AREA AND MOVE EAST OF THE AREA BY MID TO LATE
AFTERNOON AFTERNOON. THE PRIMARY THREAT CONTINUES TO BE STRAIGHT
LINE WIND DAMAGE...WITH A FEW TORNADOES STILL POSSIBLE.

AS THE SURFACE FRONT STARTS MOVING OVER THE AREA MID MORNING ON...
ANOTHER ROUND OF MAINLY SHOWERS WITH A FEW THUNDERSTORMS WILL GET
PUSHED EAST OVER THE AREA WITH THE FRONT. THERE IS A MUCH SMALLER
RISK OF SEVERE WEATHER...THOUGH DAMAGING WINDS CAN NOT BE RULED OUT
IF A THUNDERSTORM BECOMES STRONG TO SEVERE.

THE STRONG ONSHORE FLOW WILL CONTINUE TO BE A HAZARD TO SMALL CRAFT
OVER AREA WATERS...ALONG WITH A ROUGH SURF ALONG AREA BEACHES.
BEHIND THE FRONT...STRONG OFFSHORE FLOW WILL FOLLOW...AGAIN CREATING
HAZARDOUS CONDITIONS FOR SMALL CRAFT. THIS STRONG OFFSHORE FLOW IS
EXPECTED TO LAST INT THURSDAY EVENING...THEN BEGIN TO SETTLE AS HIGH
PRESSURE MOVES TOWARDS THE AREA.

.SPOTTER INFORMATION STATEMENT...

THERE WILL BE AN INCREASING CHANCE FOR THE NEED OF SPOTTER AND EMA
ACTIVATION AFTER MIDNIGHT TONIGHT...STARTING WITH SOUTHEAST
MISSISSIPPI...AND LASTING THROUGH WEDNESDAY. STAY TUNED TO FURTHER
UPDATES ON THIS DEVELOPING WEATHER PATTERN.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:11 AM CSTRiver Flood WarningMOBChoctaw, Clarke, Washington14 days
Mar 8, 1:02 PM CSTWind AdvisoryMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more22 hr

Nearby

Coastal Flood Statements in Alabama, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.